Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 

 

Backward uniqueness for the heat operator in a half-space


Authors: L. Escauriaza, G. Seregin and V. Sverák
Translated by:
Original publication: Algebra i Analiz, tom 15 (2003), nomer 1.
Journal: St. Petersburg Math. J. 15 (2004), 139-148
MSC (2000): Primary 35K10
Published electronically: December 31, 2003
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A backward uniqueness result is proved for the heat operator with variable lower order terms in a half-space. The main point of the result is that the boundary conditions are not controlled by the assumptions.


References [Enhancements On Off] (What's this?)

  • [1] Luis Escauriaza, Carleman inequalities and the heat operator, Duke Math. J. 104 (2000), no. 1, 113–127. MR 1769727, 10.1215/S0012-7094-00-10415-2
  • [2] L. Escauriaza and F. J. Fernández, Unique continuation for parabolic operators (to appear).
  • [3] L. Escauriaza, G. Seregin, and V. Šverák, On backward uniqueness for parabolic equations, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 288 (2002), no. Kraev. Zadachi Mat. Fiz. i Smezh. Vopr. Teor. Funkts. 32, 100–103, 272 (English, with English and Russian summaries); English transl., J. Math. Sci. (N.Y.) 123 (2004), no. 6, 4577–4579. MR 1923546, 10.1023/B:JOTH.0000041475.11233.d8
  • [4] -, On backward uniqueness for parabolic equations, Arch. Rational Mech. Anal. (to appear).
  • [5] Luis Escauriaza and Luis Vega, Carleman inequalities and the heat operator. II, Indiana Univ. Math. J. 50 (2001), no. 3, 1149–1169. MR 1871351, 10.1512/iumj.2001.50.1937
  • [6] Lars Hörmander, Linear partial differential operators, Die Grundlehren der mathematischen Wissenschaften, Bd. 116, Academic Press, Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg, 1963. MR 0161012
  • [7] O. A. Ladyženskaja, V. A. Solonnikov, and N. N. Ural′ceva, Lineinye i kvazilineinye uravneniya parabolicheskogo tipa, Izdat. “Nauka”, Moscow, 1967 (Russian). MR 0241821
  • [8] S. Micu and E. Zuazua, On the lack of null-controllability of the heat equation on the half space, Port. Math. (N.S.) 58 (2001), no. 1, 1–24. MR 1820835
  • [9] G. A. Seregin, Local regularity of suitable weak solutions to the Navier-Stokes equations near the boundary, J. Math. Fluid Mech. 4 (2002), no. 1, 1–29. MR 1891072, 10.1007/s00021-002-8533-z
  • [10] G. Seregin and V. Sverák, The Navier-Stokes equations and backward uniqueness, Nonlinear Problems of Mathematical Physics and Related Topics. Vol. 2 (in Honor of Prof. O. A. Ladyzhenskaya), Kluwer Acad./Plenum Publ., 2002, pp. 359-370.
  • [11] D. Tataru, Carleman estimates, unique continuation, and applications, Notes downloadable from http://math.berkeley.edu/tataru/ucp.html.

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 35K10

Retrieve articles in all journals with MSC (2000): 35K10


Additional Information

L. Escauriaza
Affiliation: Dipartimento di Matemáticas, UPV/EHU, Bilbao, Spain
Email: mtpeszul@lq.ehu.es

G. Seregin
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191011, Russia
Email: seregin@pdmi.ras.ru

V. Sverák
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, MN
Email: sverak@math.umn.edu

DOI: http://dx.doi.org/10.1090/S1061-0022-03-00806-9
Keywords: Backward uniqueness, heat operator
Received by editor(s): September 2, 2002
Published electronically: December 31, 2003
Article copyright: © Copyright 2003 American Mathematical Society